Alert archive / Maryland / Areal Flood Advisories in 2012
Areal Flood Advisory 132, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 7, 2012, 1:19 PM EDT for Talbot County, Maryland. It was in force for 74 min.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 1:19 PM EDT (17:19 UTC)
- Expired
- Aug 7, 2012, 2:33 PM EDT
- In force
- 74 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 64 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WGUS81 KPHI 071719
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT TUE AUG 7 2012
MDC041-072115-
/O.NEW.KPHI.FA.Y.0132.120807T1719Z-120807T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-
119 PM EDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
TALBOT COUNTY IN EASTERN MARYLAND...
* UNTIL 515 PM EDT
* AT 117 PM EDT DOPPLER RADAR SHOWED MEANDERING THUNDERSTORMS OVER
CENTRAL AND SOUTHERN TALBOT COUNTY. THE STRONGER STORMS ARE
DROPPING APPROXIMATELY AN INCH AND A HALF OF RAIN PER HOUR.
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST WITH ADDITIONAL
HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3860 7613 3872 7626 3870 7628 3872 7631
3868 7631 3866 7634 3866 7635 3877 7635
3887 7626 3881 7621 3885 7621 3888 7616
3886 7592 3881 7590 3873 7602 3867 7594
3860 7598 3858 7602
$$
TFG1 follow-up statement
203
WGUS81 KPHI 071833
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT TUE AUG 7 2012
MDC041-071841-
/O.CAN.KPHI.FA.Y.0132.000000T0000Z-120807T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-
233 PM EDT TUE AUG 7 2012
...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR TALBOT
COUNTY...
THE THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3860 7613 3872 7626 3870 7628 3872 7631
3868 7631 3866 7634 3866 7635 3877 7635
3887 7626 3881 7621 3885 7621 3888 7616
3886 7592 3881 7590 3873 7602 3867 7594
3860 7598 3858 7602
$$
TFGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 7, 12:47 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 7, 12:47 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1247 PM EDT TUE AUG 7 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THURSDAY WITH A STALLED FRONTAL BOUNDARY TO OUR SOUTH. SEVERAL AREAS OF LOW PRESSURE WILL MOVE ALONG THE FRONT THROUGH FRIDAY. A STRONGER LOW AND COLD FRONT WILL CROSS THE REGION ON SATURDAY OR SATURDAY NIGHT FOLLOWED BY HIGH PRESSURE FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN FORECAST PROBLEM TODAY WILL BE THE NORTHWARD EXTENT OF CONVECTIVE POTENTIAL THIS AFTERNOON AND EVENING. A RELATIVELY DRY DAY WITH LOWER DEWPOINTS AND HIGH CLOUDS STREAMING NORTHWARD THROUGH THE AREA. THE FRONTAL BOUNDARY HAS BECOME WAVY AND IS OSCILLATING UP AND DOWN ACROSS THE DELMARVA THIS AFTERNOON. THIS BOUNDARY HAS STARTED TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS. WITH DEWPOINTS STARTING TO RISE AND PWATS NOW BETWEEN 1.5 AND 2.0 INCHES, THESE DEVELOPING STORMS COULD POTENTIALLY BECOME HEAVY RAIN MAKERS. WE HAVE INCLUDED THE MENTION OF HEAVY RAIN IN DELAWARE AND MARYLAND WHERE ACTIVITY IS ONGOING. RIGHT NOW THE ACTIVITY LOOKS TO REMAIN ACROSS SOUTHERN DELAWARE AND MARYLAND. WITH SUCH LIGHT FLOW IN PLACE, SEA AND BAY BREEZES SHOULD BE ABLE TO DEVELOP THROUGH THIS AFTERNOON. THIS WILL ALSO HELP TO SPARK OFF CONVECTION, MAINLY SOUTHERN AREAS, THROUGH THIS AFTERNOON. A SHORT WAVE PASSING SOUTH OF THE ABOVEMENTIONED AREA EARLY THIS AFTERNOON COULD PROVIDE SOME LOCAL SHEAR. STEEP MID LEVEL LAPSE RATES AND SOME SHEAR COULD ALLOW FOR A STORM OR TWO TO ACHIEVE DEEP CONVECTION. MODIFIED MODEL SOUNDINGS HERE SHOW DRY MID LEVELS...AND THE POTENTIAL FOR LOCALLY GUSTY WINDS...AS WELL AS HAIL DUE TO STEEP MID LEVEL LAPSE RATES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... ANY EVENING CONVECTION THAT DEVELOPS SOUTH SHOULD END DURING THE EVENING. AFTER THIS...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR TONIGHT AND EARLY WEDNESDAY MORNING BECOMES MORE NEBULOUS. WHILE THE SURFACE FRONT LOOKS TO REMAIN SOUTH OF THE AREA TONIGHT...THE 850 MB FRONT APPEARS TO MOVE NORTH AS A WARM FRONT LATE TONIGHT. THE ABOVE IS SUPPORTED BY THE GENERAL DESTABILIZATION OF THE COLUMN ABOVE THE SURFACE INVERSION AFTER 0600 UTC WEDNESDAY. UPGLIDE FROM THE SURFACE FROM TO THE 850 MB FRONT (WHICH SHOULD LIE ACROSS CENTRAL ZONES BY 1200 UTC WEDNESDAY) WILL PROVIDE LIFT. WHETHER THIS TRANSLATES INTO ELEVATED CONVECTION REMAINS TO BE SEEN. IT IS LIKELY THAT THE COLUMN REMAINS TOO DRY DURING THE FIRST PART OF THE NIGHT FOR SHOWERS...BUT AFTER 0600 UTC WEDNESDAY THE THREAT INCREASES ACROSS DELAWARE AND SOUTHEAST NEW JERSEY. SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE INSERTED INTO THE FORECAST AFTER MIDNIGHT...BUT IS IT POSSIBLE THAT COVERAGE COULD END UP BEING GREATER THAN THIS. MID LEVEL CLOUDINESS SHOULD INCREASE ACROSS SOUTHERN AREAS OVERNIGHT...WITH JUST SOME HIGH CLOUDINESS ELSEWHERE. LOWS FOR THE MOST PART WERE BASED ON A MOS BLEND. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... ERLY IN THE PD, HIGH PRESSURE WILL BE OVER THE REGION BUT A STALLED FRONTAL BOUNDARY REMAINS TO THE S. THERE IS CONSIDERABLE DISAGREEMENT WITHIN THE MDLS AS TO WHETHER A DISTURBANCE GETS GOING ALONG THE FRONT ON WEDNESDAY AND WHERE THIS FEATURE IS. THE NAM/WRF KEEPS THE DISTURBANCE WELL OFF THE COAST. THE GFS KEEPS THE DISTURBANCE MUCH CLOSEST TO LAND, AND WHILE IT WOULD IMPACT MAINLY SRN AND ERN AREAS, IT WOULD EVEN IMPLY AT LEAST A SMALL PRECIP THREAT FURTHER N AND E. THE GFS DOES DRY THINGS OUT LATER WED INTO EARLY THU THOUGH. THE ECMWF, SIMILAR TO THE NAM IS DRY, EXCEPT FOR THE EXTREME SE. FOR NOW WILL JUST PUT SOME LOW POPS OVER THE SERN ZONES. THEN AN AREA OF LOW PRESSURE APPROACHES FROM THE SW ON THU INTO FRIDAY BRINGING A WM FRONT THU AND INCREASING RAIN CHCS FOR THE AREA. A SECOND LOW APPROACHES LATER FRIDAY INTO SATURDAY BRINGING AN EVEN GREATER PROBABILITY OF RAIN AND A DECENT CDFNT THRU THE AREA BY SATURDAY NIGHT. THE CFP WILL END PRECIP CHCS AS HIGH PRESSURE BUILDS IN FOR SUNDAY INTO THE FIRST PORTION OF NEXT WEEK. OVERALL, AN UNSETTLED WX PATN THRU THE FIRST HALF OF THE WKND. TEMPS LOOK TO GENLY BE AT OR SLIGHTLY ABOVE NRML. IT SHOULD BE NOTED THAT GUID HAS BEEN A BIT ON THE LOW SIDE OF LATE AND EVEN ON THE DAYS WITH DECENT POPS AND CLOUD COVER, ITS STILL SUMMER AND IF THE SUN MAKES AN APPEARANCE DURG THE AFTN HOURS TEMPS CAN REBOUND QUITE NICELY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED TODAY. ANY SIGNIFICANT CUMULUS DEVELOPMENT SHOULD OCCUR SOUTH OF THE TERMINAL SITES. ANY THUNDERSTORM ACTIVITY LIKELY TO BE NEAR THE SOUTHERN DELAWARE/MARYLAND BORDER THIS AFTERNOON. A LIGHT NORTHEAST GRADIENT SHOULD BECOME SOUTH TO SOUTHWEST THIS AFTERNOON...GENERALLY UNDER 10 KNOTS. MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF A KRDG-PHL-KMJX LINE...BUT CONFIDENCE IN THIS IS LOW AND THUNDER WAS NOT INCLUDED IN THE NEW FORECASTS. PATCHY MVFR FOG IS POSSIBLE AFTER 0600 UTC WEDNESDAY. OUTLOOK... WEDNESDAY...MAINLY VFR. MVFR CEILINGS AND PATCHY FOG ARE POSSIBLE IN THE MORNING... THEN SCATTERED THUNDERSTORMS POSSIBLE, MAINLY AND S AND E OF KPHL BUT OVERALL POPS AND AREAL COVERAGE ARE SMALL. THURSDAY...VFR EARLY, WITH INCREASING POP CHCS AND LOWER CIGS/VSBYS WITH WM FRONT AND ANY POPS CHCS...ESPECIALLY N. THURSDAY NIGHT THROUGH SATURDAY...PERIODS OF MVFR/IFR WITH TWO AREAS OF LOW PRESSURE IMPACTING THE REGION DURG THIS TIME WHICH WILL BRING SHOWERS AND TSTMS. A CDFNT IS EXPECTED TO CROSS THE REGION LATE SATURDAY OR SATURDAY NIGHT WHICH WILL END THE PRECIP AND RETURN CONDS TO VFR. SUNDAY...HIGH PRESSURE AND VFR. && .MARINE... WINDS SHOULD COME AROUND TO NORTH OR NORTHEAST ACROSS THE SOUTHERNMOST WATERS AS THE FRONT SLIPS TO THE SOUTH. THE GRADIENT FLOW LOOKS WEAK ENOUGH TO ALLOW SEA AND BAY BREEZES TO DEVELOP THIS AFTERNOON...BUT WINDS SHOULD REMAIN BELOW 20 KNOTS IN ALL AREAS. THE SEA AND BAY BREEZES EASE BACK DURING THE EVENING HOURS...AS THE FLOW BECOMES DOMINATED BY THE SYNOPTIC SETUP. WINDS COULD START TO BACK ACROSS SOUTHERN WATERS LATE AS A WARM FRONT APPROACHES FROM THE SOUTH. IN ANY EVENT...WINDS SHOULD REMAIN BELOW 15 KNOTS...AND SEAS BELOW 3 FEET. OUTLOOK... SUB-ADVISORY CONDITIONS LOOK TO CONTINUE THROUGH THE END OF THE WEEK. A GENERALLY LIGHT SLY TO SWLY FLOW WITH WINDS 10 KTS OR LESS WILL KEEP SEAS AROUND 3 FEET OR LESS THROUGH THU. THE WIND WILL INCREASE A BIT THU NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE IMPACTS THE REGION. HOWEVER, SEAS SHOULD STILL REMAIN BELOW SCA CRITERIA. THE GRADIENT WILL GRADUALLY TIGHTEN AS A COLD FRONT APPROACHES FROM THE WEST ON SAT. THIS WILL GRADUALLY INCREASE WINDS ACROSS THE AREA WATERS WITH GUSTS UP AROUND 20-25 KNOTS, MAINLY ON SAT. SEAS WILL ALSO INCREASE AND COULD APPROACH 5 FEET ON SATURDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED DURG THIS TIME FRAME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...NIERENBERG NEAR TERM...HAYES/MEOLA SHORT TERM...HAYES LONG TERM...NIERENBERG AVIATION...HAYES/NIERENBERG MARINE...HAYES/NIERENBERG
Hazardous weather outlook, Aug 7, 4:32 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 AM EDT TUE AUG 7 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-080845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 432 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THURSDAY THROUGH SATURDAY. ANZ430-431-450>455-080845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 432 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:40 PM EDT | Special Weather Statement | PHI | Queen Anne's | 65 min |
| Aug 7, 7:40 PM EDT | Special Weather Statement | PHI | Queen Anne's | 50 min |
Nearby
Areal Flood Advisories in Maryland, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.